Alert archive / Wisconsin / Areal Flood Warnings in 2007

Areal Flood Warning 2, NWS Milwaukee, WI

August 19, 200714 counties in Wisconsin

NWS Milwaukee, WI issued this areal flood warning at Aug 19, 2007, 9:41 AM CDT for 14 counties in Wisconsin. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 19, 2007, 9:41 AM CDT (14:41 UTC)
Expired
Aug 19, 2007, 7:45 PM CDT
In force
10 hr
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text
Flood severity
None

Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Green County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Milwaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Walworth County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 34 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 2.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
132 J/kg
Mixed-layer CIN
-265 J/kg
Mixed-layer LCL
833 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this areal flood warning went out at Aug 19, 4:00 AM CDT, 5 hours 41 minutes earlier.

Area forecast discussion, Aug 19, 4:00 AM CDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
400 AM CDT SUN AUG 19 2007

.DISCUSSION...FCST FOCUS SQUARELY ON HEAVY RAINFALL AND OVERALL
RATHER ACTIVE WX PATTERN FOR MUCH OF THIS WEEK.

00Z H8 ANALYSIS CLEARLY SHOWED TIGHT H8 THERMAL RIBBON COLOCATED
WITH TIGHT ISODROSOTHERM GRADIENT ACRS SW WI. IMPRESSIVE 35-40KT
LLJ PLOWING INTO THIS HELPING TO INDUCE SIGGY LIFT AND MAXIMIZE WAA
AND MOISTURE FLUX CONVERGENCE WITHIN THE AFOREMENTIONED GRADIENTS.
IR SHOWING -70C COLD CLOUD TOPS WITH WATER VAPOR ALSO SHOWING A GOOD
SURGE OF MOISTURE FROM THE CENTRAL PLAINS WITH THE REMNANTS OF ERIN.
16-18C DEW POINTS AT H8 ASSOC WITH THIS MOISTURE SURGE. 310K
ISENTROPIC PLOTS VERY IMPRESSIVE WITH STG PRES ADVECTION AND MIXING
RATIOS OF UP TO 10 G/KG. DIVERGENCE ASSOC WITH ALONG STREAM SHEAR OF
UPPER LEVEL JET HELPING TO MAINTAIN DEEP COLUMN LIFT. COLDEST TOPS
IN 5-7Z TIME FRAME BUT TOPS HAVE WARMED A BIT NOW.

NOT SEEING MUCH CHANGE THROUGH TNGT WITH H8 BARO ZONE VCNTY OF SRN
WI. 925-850 THETA ADV MAGNITUDE...WHILE NOT EXPECTED TO BE AS STRONG
AS THIS MRNG...IS STILL PROGGD TO BE SUSTAINED INTO AT LEAST MONDAY
MORNING. UPPER LEVEL JET BECOMES ZONAL DURG PD AND MODELS GENERATE
AREAS OF DVRG...THO GFS SHOWING FEEDBACK POS/NEG VORT BOMB COUPLET
COME 12Z MONDAY WHICH IS THROWING H7 VV/UPR DVRG AND QPF FIELD ALL
OUT OF WHACK. THE NAM AND CANADIAN KEEP HEAVY RAIN POTENTIAL GOING
ACRS CWA TNGT WHILE THE GFS/LOCAL WRF AND HPC DIRECTING QPF MAX
SOUTH OF HERE. HPC IS POINTING TOWARDS THE MOISTURE OF ERIN BEING
MORE DIRECTED INTO OH VLY AND KEEPING HIGHEST QPF TNGT SOUTH OF
HERE. HAD CONSIDERED EXTENDING THE WATCH ALL THE WAY THROUGH
TNGT...BUT STRUCK A COMPROMISE WITH HPC THOUGHTS/AFOREMENTIONED
MODEL TRENDS AND THE ONGOING NATURE OF CURRENT HEAVY RAIN EVENT AND
WILL EXTEND WATCH UNTIL 00Z FOR NOW.

WRF20 AND NAM INDICATING BULK OF LOW LEVEL FORCING WILL BE SOUTH
OF HERE BY MON AFTN...BUT WILL STILL CARRY LIKELY FOR SRN CWA MON.

SURGE OF WARMER AND MORE HUMID AIR EXPECTED FOR TUE AHEAD OF
SHORT WAVE FOR TUE NGT AND WED WHICH WILL BRING A ROUND OF TSTORMS
WITH IT.

&&
10

.AVIATION...XPCT WDSPRD MVFR CONDS IN -RA/-TSRA/BR THRU 00Z MON.
AREAS OF IFR CIGS/VSBYS EXPCTD IN PDS OF HVY RA/TSRA INTO 18Z MON.
STNRY FNT ACRS IA AND NRN IL THRU PD WITH MSTR LIFTING OVR FNT INTO
SRN WI.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR WIZ056>058-062>072.

&&
Hazardous weather outlook, Aug 19, 4:45 AM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
445 AM CDT SUN AUG 19 2007

WIZ046-047-051-052-056>060-062>072-201000-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
445 AM CDT SUN AUG 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY AND
TONIGHT. HEAVY RAIN IS POSSIBLE. THERE IS A POTENTIAL FOR FLASH
FLOODING UNTIL 6 PM SOUTH OF A LINE FROM LAKE DELTON TO BEAVER DAM
TO BAYSIDE IN MILWAUKEE COUNTY DUE TO HEAVY RAINS ON TOP OF
SATURATED GROUND. THE MOST FLOOD PRONE AREAS WILL BE WHERE THE
TERRAIN IS HILLY OR BUILT-UP URBAN LOCATIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE LIKELY MONDAY. THERE IS A CHANCE OF THUNDERSTORMS
MONDAY NIGHT THROUGH FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT RAINFALL REPORTS WOULD
BE APPRECIATED.

LMZ643>646-665-201000-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
445 AM CDT SUN AUG 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SMALL CRAFT
ADVISORY IN EFFECT DUE TO PERISTENT EAST WINDS GENERATING WAVES OF 3
TO 5 FEET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE LIKELY MONDAY. THERE IS A CHANCE OF THUNDERSTORMS
MONDAY NIGHT THROUGH FRIDAY NIGHT.

KAPELA

WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Aug 19, 8:30 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
830 AM CDT SUN AUG 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 AM     HEAVY RAIN       1 SE VERONA             42.98N 89.52W
08/19/2007  M5.59 INCH       DANE               WI   TRAINED SPOTTER

            MEASURED 5.59 INCHES 1 MILE SOUTHEAST OF VERONA.

0245 AM     HEAVY RAIN       4 WNW LAKE MILLS        43.10N 88.98W
08/19/2007  M5.23 INCH       JEFFERSON          WI   PUBLIC

            MEASURED 5.23 INCHES 4 MILES WEST NORTHWEST OF LAKE
            MILLS.

0700 AM     HEAVY RAIN       6 WNW SPRING GREEN      43.21N 90.18W
08/19/2007  M5.54 INCH       SAUK               WI   ASOS

            MEASURED 5.54 INCHES AT THE LONE ROCK ASOS.

0824 AM     HEAVY RAIN       LAKE MILLS              43.07N 88.91W
08/19/2007  M5.59 INCH       JEFFERSON          WI   CO-OP OBSERVER

            MEASURED 5.59 INCHES AT LAKE MILLS WASTEWATER TREATMENT
            PLANT.

&&

WOOD
Local storm report, Aug 19, 8:42 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
842 AM CDT SUN AUG 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       MUKWONAGO               42.87N 88.33W
08/19/2007  M6.98 INCH       WAUKESHA           WI   OFFICIAL NWS OBS

            MEASURED 6.98 INCHES AT THE MUKWONAGO RIVER GAGE.

0700 AM     HEAVY RAIN       5 NW MILTON             42.83N 89.02W
08/19/2007  M6.41 INCH       ROCK               WI   OFFICIAL NWS OBS

            MEASURED 6.41 INCHES AT THE NEWVILLE-5NE RIVER GAGE ON
            LAKE KOSHKONONG.

0700 AM     HEAVY RAIN       MILFORD                 43.10N 88.85W
08/19/2007  M5.41 INCH       JEFFERSON          WI   OFFICIAL NWS OBS

            MEASURED 5.41 INCHES AT THE MILFORD RIVER GAGE.

0700 AM     HEAVY RAIN       ROCK SPRINGS            43.48N 89.92W
08/19/2007  M5.32 INCH       SAUK               WI   OFFICIAL NWS OBS

            MEASURED 5.32 INCHES AT THE ROCK SPRINGS RIVER GAGE.

&&

WOOD

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 9:28 PM CDTFlash Flood WarningMKXDane, Iowa, Sauk3 hr
Aug 18, 10:30 PM CDTAreal Flood AdvisoryMKXIowa, Kenosha, Lafayette, Racine, Rock, Sauk and 1 more9 days
Aug 18, 11:02 PM CDTFlash Flood WarningMKXKenosha, Racine, Walworth3 hr
Aug 19, 12:26 AM CDTFlash Flood WarningMKXColumbia, Dane, Iowa, Jefferson, Sauk3 hr
Aug 19, 1:37 AM CDTFlash Flood WarningMKXKenosha, Milwaukee, Racine, Walworth, Waukesha4 hr
Aug 19, 2:44 AM CDTAreal Flood AdvisoryMKXGreen, Rock8 days
Aug 19, 4:27 AM CDTAreal Flood WarningMKXColumbia, Dane, Dodge, Green, Iowa, Lafayette and 2 more5 hr
Aug 19, 7:29 AM CDTRiver Flood WarningMKXRacine7 days
Aug 19, 10:48 AM CDTRiver Flood WarningMKXSauk5 days
Aug 19, 11:10 AM CDTRiver Flood WarningMKXKenosha16 days

Nearby

Areal Flood Warnings in Wisconsin, 2007Every areal flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.